Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 75, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 19, 2014, 7:31 AM CDT for Ward County, Winkler County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2014, 7:31 AM CDT (12:31 UTC)
- Expired
- Sep 19, 2014, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 10:30 AM CDT | FLASH FLOOD | 12 S Kermit, TX | WATER RUNNING ACROSS HIGHWAY 18. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 179 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WGUS54 KMAF 191231
FFWMAF
TXC475-495-191530-
/O.NEW.KMAF.FF.W.0075.140919T1231Z-140919T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
731 AM CDT FRI SEP 19 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARD COUNTY IN WEST TEXAS...
WINKLER COUNTY IN WEST TEXAS...
* UNTIL 1030 AM CDT
* AT 723 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAIN PRODUCING FLASH FLOODING ACROSS THE AREA. SEVERAL INCHES
OF RAIN HAVE ALREADY FALLEN THIS MORNING AND ADDITIONAL HEAVY RAIN
WILL MOVE INTO THE REGION SHORTLY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KERMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...PECOS
RIVER AND MONUMENT DRAW.
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3165 10333 3200 10333 3200 10307 3209 10305
3209 10280 3165 10280 3165 10277 3130 10277
3127 10282 3134 10291 3138 10302 3136 10314
3139 10324 3143 10326 3141 10337 3143 10346
3150 10350 3162 10351 3164 10353 3165 10361
$$
RHLUCHAN1 follow-up statement
061
WGUS74 KMAF 191445
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 AM CDT FRI SEP 19 2014
TXC475-495-191530-
/O.CON.KMAF.FF.W.0075.000000T0000Z-140919T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARD-WINKLER-
945 AM CDT FRI SEP 19 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WINKLER AND WARD COUNTIES...
AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
SEVERAL INCHES OF RAIN HAVE FALLEN OVER THE PAST FEW HOURS AND 1 TO
2 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINKLER
COUNTY AIRPORT...MONAHANS SAND HILLS STATE PARK...WINK AND KERMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...PECOS
RIVER AND MONUMENT DRAW.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT
DROWN.
&&
LAT...LON 3165 10333 3200 10333 3200 10307 3209 10305
3209 10280 3165 10280 3165 10277 3130 10277
3127 10282 3134 10291 3138 10302 3136 10314
3139 10324 3143 10326 3141 10337 3143 10346
3150 10350 3162 10351 3164 10353 3165 10361
$$
RHLUCHANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 5:36 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 19, 5:36 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 AM CDT Fri Sep 19 2014
.DISCUSSION...
See Aviation Discussion below.
&&
.AVIATION...
Forecast soundings remain saturated over the next 24 hours. Basic
trends will be LIFR/IFR cigs in the morning, improving to MVFR/VFR
during the afternoon, and deteriorating back to LIFR/IFR near the
end of the forecast period. Frequent bouts of convection can be expected.
&&
.PREV DISCUSSION... /ISSUED 419 AM CDT Fri Sep 19 2014/
DISCUSSION...
Will be dealing with the remains of Odile today and through the
weekend as it is hung up in the circulations of an upper ridge.
Models want to circle this energy around W TX. A cut off low over
CA will roll over the top of the ridge Sunday and Monday but have
little affect on the area.
The region is in the middle of an extended flash flood event. A
number of locations across SE NM... portions of the Northern Permian
Basin... and the Upper Trans Pecos received heavy rain Thursday and
potential exist again today. As of 09z flooding continues across
portions of SE NM and Culberson/Reeves counties with ongoing high
water rescues. Currently have a complex of heavy showers and storms
slowly moving across SE NM and upper Trans Pecos into the Western
Permian Basin. This MCV is expected to persist through the morning.
Latest national heavy rain discussion focus on CWA with potential of
heavy rain continuing today. Have a number of features including
moisture/remaining vorticity from Odile... also have moisture from
T.S. Polo to deal with. Very high PW on MAF 00z sounding of 1.85
inches is unusually high for this far west. Will go with likely
pops for the northern half of area today. Went ahead and extended
the FFA out another 12 hrs through tonight. Rain will continue
Saturday but may be able to trim some of the western counties off
the watch by then as focus shifts to the east.
In addition to flooding concerns had some usually strong storms
mixed into the tropical precip yesterday with strong rotation and
indications of hail. Could see these strong storms again today and
will highlight in HWO.
Temperatures will be very dependent on rain and cloud cover. highs
should be mostly in the 80s with a few 70s... but breaks in the sky
could cause some temperatures to climb. Still looking at a weak
front Sunday... does not look to have a strong passage just a
surface ridge will build south and push the boundary into the area
with the wind becoming easterly along it. Little change in temps
Sunday or through the rest of the week.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains of Eddy County...Northern Lea County...Southern
Lea County.
TX...FLASH FLOOD WATCH through Saturday morning FOR THE FOLLOWING
ZONES... Andrews...Borden...Davis/Apache Mountains Area...
Dawson...Ector...Gaines...Glasscock...Guadalupe Mountains...
Howard...Loving...Martin...Midland...Mitchell...Reeves
County and Upper Trans Pecos...Scurry...Van Horn and
Highway 54 Corridor...Winkler.
&&
44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 19, 3:26 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 AM CDT FRI SEP 19 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 326 AM CDT FRI SEP 19 2014 /226 AM MDT FRI SEP 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE ANTICIPATED AGAIN TODAY AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...RESULTING IN FLASH FLOODING IN MANY AREAS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO AND WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN BASIN. ABUNDANT RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST FEW DAYS...SO LITTLE ADDITIONAL RAINFALL WILL BE NEEDED TO PROMOTE EFFICIENT FLASH FLOODING. IN ADDITION TO HEAVY RAINFALL...SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS AND SMALL HAIL. ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO THE PECOS RIVER...SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO... DARK CANYON...BLACK RIVER...DELAWARE RIVER...AND WALNUT CANYON WILL REMAIN ELEVATED DUE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. AS A RESULT..THE FLASH FLOOD THREAT NOTED ABOVE MAY CONTINUE. THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO ADDITIONAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:09 PM CDT | Areal Flood Advisory | MAF | Upton | 4 hr |
| Sep 18, 7:16 PM CDT | Special Weather Statement | MAF | Reagan | 29 min |
| Sep 18, 7:32 PM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Sep 18, 7:33 PM CDT | Special Weather Statement | MAF | Ward | 27 min |
| Sep 18, 8:00 PM CDT | Areal Flood Advisory | MAF | Reagan | 5 hr |
| Sep 18, 8:54 PM CDT | Special Weather Statement | MAF | 36 min | |
| Sep 18, 10:10 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Sep 18, 10:20 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 4 hr |
| Sep 18, 11:24 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Sep 19, 12:06 AM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
| Sep 19, 3:50 AM CDT | Flash Flood Warning | MAF | Culberson | 4 hr |
| Sep 19, 4:40 AM CDT | Flash Flood Warning | MAF | Loving, Reeves | 4 hr |
| Sep 19, 7:52 AM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Sep 19, 8:25 AM CDT | Flash Flood Warning | MAF | Crane, Ector, Pecos | 6 hr |
| Sep 19, 8:43 AM CDT | Flash Flood Warning | MAF | Loving, Reeves | 4 hr |
| Sep 19, 9:06 AM CDT | River Flood Warning | MAF | Loving, Reeves | 15 hr |
| Sep 19, 10:30 AM CDT | Flash Flood Warning | MAF | Ward, Winkler | 3 hr |
| Sep 19, 10:48 AM CDT | Areal Flood Warning | MAF | Culberson | 6 hr |
| Sep 19, 10:53 AM CDT | Flash Flood Warning | MAF | Andrews, Winkler | 3 hr |
| Sep 19, 11:29 AM CDT | Areal Flood Advisory | MAF | Midland, Upton | 3 hr |
| Sep 19, 12:47 PM CDT | Areal Flood Warning | MAF | Loving, Reeves | 6 hr |
| Sep 19, 1:26 PM CDT | Areal Flood Warning | MAF | Ward, Winkler | 6 hr |
| Sep 19, 2:18 PM CDT | Areal Flood Warning | MAF | Crane, Ector | 6 hr |
| Sep 19, 5:18 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Sep 19, 6:59 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.